# SDR 97ZZZX1692

- Difficulty date: March 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N222YP
- Make and model: Robsin R22BETA
- Aircraft serial: 1057
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: A0061
- Condition: Sludged
- Location: M/R Gearbox
- Part time: 3,799 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING A 100-HR INSPECTION, MAIN GEARBOX CHIP DETECTOR WAS REMOVED.  CHIP DETECTOR FOUND WITH EXCESSIVE AMOUNTS OF SLUDGE BUILD-UP.  A FUNCTIONAL CHECK VERIFIED A CHIP WOULD NOT COMPLETE THE CIRCUIT.  AFTER CLEANING CHIP DETECTOR, NO FURTHER DISCREPANCIES NOTED.  TT 190.0 HRS SINCE LAST CLEANING AND FUNCTIONAL CHECK ON CHIP DETECTOR.  SUBMITTER RECOMMENDS A 100-HR CLEANING AND FUNCTIONAL CHECK ON CHIP DETECTOR ALONG WITH ANNUAL GEARBOX OIL CHANGE.  THE ROBINSON R22 MAIN TRANSMISSION CHIP DETECTOR IS NOT EASILY ACCESSED.  MOST AIRCRAFT AND ROTORCRAFT CHIP DETECTORS ARE OF A QUICK DISCONNECT TYPE.  SUBMITTER WOULD REQUEST A CHANGE IN DESIGN TO THE R22 TO INSTALL THE QUICK DISCONNECT TYPE CHIP DETECTOR.
